It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Bruce on September 05, 2000 at 22:33:20:

In Reply to: Parkinson posted by Pat Mc on September 05, 2000 at 18:15:49:

: I was diagnosed with Parkinson desease about two years ago. I have been in denial even though I am sure it is
: right, I am almost 65. I saw a Dr. at first and was on Permax but I did not like the way it made me feel so
: I had her take me off of it. My symptom so far is tremor on the right side. Worse when I get nervous or talk to
: several people. My muscles tighten up. This is all on the right. No new symptons since I was diagnosed,
: except I seem weaker. I have always played golf and been very active . No more. I have a pain in my right
: arm when I raise it and I wondered if this is due to the disease and the fact that I don'tswing my arm when
: I walk. I did physical therapy but I dont'think it helped. The Dr. gave me Vioxx but I still feel pain. Maybe
: its arthritis? I am wondering also if I am hurting myself by not taking medication. They say the meds start
: to wear off after ten years or so and you have to try somethiing else. I thought why take them unless I
: get more symptoms. I seem to have a better quality of life without the meds. Could I get some feedback
: on this. I have never been on a message board before. Also does anyone take herbs for this?

Pat Mc, It is not good to be in denial, because the symptoms won't go away without treatment. It is always good to be conservative in taking drugs, but if the pd is making a significant effect on your life style, at your early stage low doses of some drugs shouldn't cause any problems. The drug of choice for pd is Sinemet, but it is the one drug that does eventually wear off and the side effects get worse as the dose is increased, For this reason, the current thinking is to reserve the Sinamet for latter and start with low doses of one of the newer drugs such as Requip which has fewer side effects. As for tthe pains you are having, tthis is caused by the muscles trying to stay in a constabt state of contractions. I take and antianxiety drug known as Clonazwpam which relaxes the musccles. If you can get ny without any medications that is always the best choice. Bruce

Follow Ups

All times are GMT -7. The time now is 03:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!